Texas, 2004

Tornado in Texas, June 29, 2004

June 29, 2004 · NWS EWX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 29, 1:30 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 29, 1:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT TUE JUN 29 2004

.DISCUSSION...
THE FLASH FLOOD WATCH THAT IS IN PLACE FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY WILL CONTINUE UNTIL 4PM WEDNESDAY.

A ANALYSIS OF SURFACE AND UPPER LEVEL DATA REFLECTS THE FOLLOWING:
1.A WEAK SURFACE RIDGE IS LOCATED TO THE EAST AND THIS RIDGE IS
PROVIDING LOW LEVEL MOIST INFLOW OFF THE GULF INTO TEXAS.
2.A WEAK SURFACE RIDGE IS TO THE NORTHWEST AND IS NOT STRONG ENOUGH
TO SLIDE SOUTHEAST.
3.A UPPER LEVEL INFLOW TAP FROM THE PACIFIC/BAJA REGION CONTINUES
PROVIDING MOISTURE INTO THE TEXAS. THIS MOISTURE CONTINUES TO BE
CHANNELED INTO TEXAS BETWEEN THE TWO PRESSURE RIDGES.

THIS SYNOPTIC PATTERN RESULTS IN A LOW PRESSURE TROF OVER SOUTH
CENTRAL TEXAS WITH MOISTURE FUNNELING INTO THIS REGION. AS LONG AS
THE RIDGE TO THE EAST REMAINS DOMINATE...THIS CURRENT SYNOPTIC
SITUATION WILL KEEP SOUTH CENTRAL TEXAS UNDER THE GUN FOR EXCESSIVE
RAINFALL. THE MODELS KEEP THIS TREND IN PLACE THROUGH WEDNESDAY...
BEFORE SLOWLY ENDING LATE WEDNESDAY NIGHT INTO THURSDAY.

MODEL ANALYSIS SHIFTS THE LOW PRESSURE TROF EASTWARD BY WEDNESDAY
MORNING WITH THE MAIN FOCUS OF RAIN MORE OVER THE EASTERN COUNTIES
THAN WHAT IS CURRENTLY HAPPENING. EITHER WAY...MOST OF SOUTH CENTRAL
TEXAS WILL CONTINUE TO RECEIVE FLASH FLOODING RAINS THROUGH TONIGHT
AND WEDNESDAY BEFORE TAPERING OFF A TAD ON THURSDAY. BUT WITH THE
MAIN THREAT BEING OVER THE EASTERN COUNTIES...THEN HIGHER
PRECIPITATION PERCENTAGES WILL BE FORECASTED THERE.

MODELS ARE IN AGREEMENT WITH ENDING THE RAIN EVENT ON THURSDAY. THE
RIDGE TO THE EAST BUILDS WESTWARD AND THIS WILL CUTOFF THE UPPER
LEVEL MOISTURE TAP FROM THE PACIFIC. WHAT WILL REMAIN IS A SLIGHT
CHANCE OF AFTERNOON CONVECTION OVER THE EASTERN HALF OF SOUTH
CENTRAL TEXAS...DUE TO HEATING AND THIS WILL BE MAINLY OVER EAST
TEXAS SPILLING OVER INTO THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS.

MODEL DIFFERENCES HAVE THE GFS AND ECMWF TRENDS THE GULF RIDGE
WESTWARD AND PUSHING THE MOISTURE TROF INTO WEST TEXAS. THE GFS IS
FASTER WITH THIS SCENARIO BUT THE END RESULTS ARE THE SAME.
BY SUNDAY THE 4TH OF JULY...MODEL SHOWS A DRIER AIRMASS OVER TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  89  72  92 /  70  70  50  30
AUSTIN BERGSTROM INTL AIRPORT  74  88  71  91 /  70  70  50  30
DEL RIO INTL AIRPORT           72  91  74  94 /  50  50  20  20
SAN ANTONIO INTL AIRPORT       75  88  73  92 /  70  70  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY.

&&
Hazardous weather outlook, Jun 29, 5:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 29 2004

TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON.  A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS
SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF UP TO 6 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE
FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE
THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF
JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 2:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      LOCKHART                29.87N 97.68W
06/29/2004                   CALDWELL           TX   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED COUNTYWIDE.

1204 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            ARVIL AVE FROM ELMER TO KEITHA CLOSED.

0231 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            BABCOCK RD FROM HOLLYCOCK TO STRATHAVEN CLOSED.

0122 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            CALLAGHAN RD EAST OF WOODSIDE CLOSED.

0157 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            CALLAGHAN RD FROM FARRAGUT TO SLOAN CLOSED.

0232 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            CONTOUR DR FROM DICK FREDRICK TO MC CULLOUGH CLOSED.

0203 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            DANVERS DR FROM GLIDDEN TO DIME CLOSED.

1252 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            DEVINE RD TO 500 FEET NORTH OF DICK FREDRICK CLOSED.

1234 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            DREAMLAND DR FROM VANCE JACKSON TO WETBY CLOSED.

1246 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            GEORGE RD FROM HUNTERS BOW TO NW MILITARY DR CLOSED.

0111 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            LAVEN DR 500 FEET FROM CULEBRA CLOSED.

0853 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            MALTSBERGER LN AT SAN PEDRO CLOSED.

0131 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            MARTINIQUE ST WESTWARD TO ANDROS CLOSED.

0231 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            MEDINA BASE RD AT PALM VALLEY CLOSED.

0155 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            MILITARY DR SE AT GOLIAD CLOSED.

0231 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            NE ENTRANCE RD AT BITTERS CLOSED.

0104 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            NORTH LOOP W FROM NORTHPARK TO NORTH LOOP E CLOSED.

1052 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            OLD GRISSOM EAST OF CULEBRA CLOSED.

1228 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            OLD O CONNOR AT LOOKOUT RD CLOSED.

1221 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            ORSINGER LN AT SLEEPY HOLLOW CLOSED.

1048 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            OVERLAND DR AT LAKESHORE CLOSED.

1127 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            PETALUMA BV WEST AT LUDKE CLOSED.

0145 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            PINN RD FROM BROWNLEAF TO 151 CLOSED.

0233 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            PRUE RD FROM OAKLAND TO OLD BABCOCK CLOSED.

1217 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            RODRIGUEZ RD AT LEON CREEK CLOSED.

0155 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            SEELING BV AT DONALDSON CLOSED.

1221 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            SLEEPY LN AT SUNBURST CLOSED.

0233 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            TIMBER PATH FROM GRISSOM TO OLD GRISSOM CLOSED.

0155 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            WINE CUP AT DONALDSON CLOSED.

0156 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            WURZBACH RD 200 FEET FROM TIMBER HILL CLOSED.

1257 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            HAYS ST AT CHESTNUT CLOSED.

0219 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            MORNING GLORY DR AT MULBERRY CLOSED.

0210 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/29/2004                   BEXAR              TX   LAW ENFORCEMENT

            RED BUD DR AT DONALDSON CLOSED.

&&

VL/DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Guadalupe

When
June 29, 4:00 PM CST to 4:02 PM CST
Where
Guadalupe County, 5 mi SSE of New Berlin
Rating
F0
Path length
0.8 mi
Path width
50 yd
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
29.400, -98.067

The Guadalupe County Emergency Manager reported that a small tornado had touched down just southeast of New Berlin, destroying a barn and damaging several trees. The tornado was small and short-lived. It dissipated shortly after striking the trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410057.